Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 57, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 31, 2013, 4:04 PM MDT for Quay County, New Mexico. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2013, 4:04 PM MDT (22:04 UTC)
- Expired
- Jul 31, 2013, 6:00 PM MDT
- In force
- 116 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Quay County, NM
The radar
The Cannon AFB radar (KFDX), 54 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2739 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
333 WGUS55 KABQ 312204 FFWABQ NMC037-010000- /O.NEW.KABQ.FF.W.0057.130731T2204Z-130801T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 404 PM MDT WED JUL 31 2013 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 600 PM MDT * AT 402 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 6 MILES SOUTHWEST OF SAN JON... OR ABOUT 19 MILES EAST OF TUCUMCARI. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. ADDITIONAL HEAVY RAIN PRODUCING STORMS MAY PRODUCE FLASH FLOODING NEAR AND JUST SOUTH OF TUCUMCARI. 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN JUST TO THE SOUTHWEST OF SAN JON...AND 1 TO 2 INCHES HAS ALREADY FALLEN SOUTH OF TUCUMCARI. FLASH FLOODING IS LIKELY ALONG HIGHWAYS 278 AND 469 AS WELL AS WITHIN SAN JON CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS IN A MATTER OF MINUTES. && LAT...LON 3523 10378 3519 10326 3495 10328 3499 10380 $$ 34
2 follow-up statements
519 WGUS75 KABQ 312309 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 509 PM MDT WED JUL 31 2013 NMC037-010000- /O.CON.KABQ.FF.W.0057.000000T0000Z-130801T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ QUAY- 509 PM MDT WED JUL 31 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR CENTRAL QUAY COUNTY... AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING LIGHT TO MODERATE RAIN 9 MILES SOUTHEAST OF TUCUMCARI. THOUGH THE HEAVY RAINFALL HAS ENDED...ANOTHER ROUND OF THUNDERSTORMS PRODUCING HEAVY RAIN WILL MOVE INTO THE AREA FROM THE WEST BY 6 PM. UP TO ONE INCH OF ADDITIONAL RAINFALL WILL BE POSSIBLE AS THIS LINE OF STORMS MOVES THROUGH. THIS WILL IMPACT TUCUMCARI...SAN JON...INTERSTATE 40...AND STATE HIGHWAY 278. HIGH AND FAST WATER FLOWS ARE POSSIBLE IN PLAZA LARGA CREEK AND SAN JON CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A MATTER OF MINUTES. KNOW WHERE HIGHER GROUND IS LOCATED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO. && LAT...LON 3523 10378 3519 10326 3495 10328 3499 10380 $$ 34
008 WGUS75 KABQ 312351 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 551 PM MDT WED JUL 31 2013 NMC037-010001- /O.EXP.KABQ.FF.W.0057.000000T0000Z-130801T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ QUAY- 551 PM MDT WED JUL 31 2013 ...FLASH FLOOD WARNING WILL EXPIRE AT 600 PM MDT FOR CENTRAL QUAY COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS ENDING SOUTH OF TUCUMCARI AND SAN JON...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO. LAT...LON 3523 10378 3519 10326 3495 10328 3499 10380 $$ 34
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 2:51 PM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 31, 2:51 PM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 251 PM MDT WED JUL 31 2013 .DISCUSSION... ACTIVE WEATHER THROUGH THE FORECAST PERIOD. MAJOR INCREASE IN COVERAGE AND INTENSITY OF SHOWERS AND THUNDERSTORMS TODAY COMPARED TO THE TWO PREVIOUS DAYS. THIS IS A TASTE OF WHAT IS TO COME OVER THE NEXT SEVERAL DAYS. THE WEAK DISTURBANCE ALOFT IS NEAR THE BOOTHEEL OF NM AND IS HELPING DRAW MOISTURE N AND NUDGING THE UPPER HIGH E. THE MOISTURE INTRUSION IS EXPECTED TO CONTINUE THROUGH THU WITH WIDESPREAD SHOWERS AND STORMS WELL INTO THU NIGHT FAVORING THE W AND CNTRL ZONES. CONSIDERED FLASH FLOOD WATCH FOR THU BUT WILL DEFER TO NIGHT SHIFT. MODELS BACK OFF ON THE PRECIPITABLE WATER AND INSTABILITY FRI THROUGH THE WEEKEND AS THE HIGH PRESSURE TO OUR E BUILDS SOME. OVERALL COVERAGE AND INTENSITY OF SHOWERS AND STORMS SHOULD BE LESS BUT THERE WILL STILL BE THE RISK OF LOCALIZED TORRENTIAL RAIN AND FLASH FLOOD THREAT. HIGH PRESSURE CENTER MAY SHIFT A LITTLE FARTHER E AND WEAKEN SOME EARLY NEXT WEEK...KEEPING THE MOISTURE TRAIN RUNNING OVER MUCH OF NEW MEXICO. ISOLATED TO SCATTERED SHOWERS AND STORMS EXPECTED MON THROUGH WED OF NEXT WEEK. CHJ && .FIRE WEATHER... STRONG TO SEVERE CONVECTION OVER THE EASTERN PLAINS WILL ALSO PRODUCE TORRENTIAL RAINFALL...ESPECIALLY IN THE AREA FROM UNION COUNTY SOUTH TO HARDING AND CURRY COUNTIES. FARTHER WEST STORMS ARE MORE RELEGATED TO HIGHER TERRAIN AREAS AND RAINFALL IS MORE ON THE LIGHT TO MODERATE SIDE. DEWPOINTS VALUES IN THE 30S THIS MORNING OVER MUCH WESTERN NM WILL TREND UP QUICKLY AS SHOWERS/ STORMS DEVELOP OVER THE AREA AND MOISTURES SURGES IN FROM THE SOUTH AND EAST ON STORM OUTFLOWS. RECOVERIES TONIGHT WILL TREND UP CONSIDERABLY COMPARED TO THIS MORNING. A GAP WIND IS POSSIBLE IN THE RIO GRANDE VALLEY DEPENDING ON HOW STRONG CONVECTION GETS GOING IN THE EAST. BASED ON CURRENT RADAR IT IS APPEARING MORE LIKELY. THURSDAY WILL BE ANOTHER ACTIVE DAY ACROSS THE REGION...WITH A FOCUS AGAIN FOR THE HEAVIEST RAINFALL OVER CENTRAL AND EASTERN NM. CELLS ACROSS THE WEST WILL PRODUCE MORE PRECIP THAN TODAY AS MOISTURE CONTINUES SLIDING INTO THE AREA. MIN RH VALUES WILL ACCORDINGLY TREND UP ALL AREAS. MAX TEMPS WILL TREND SEVERAL DEGREES LOWER. FRIDAY WILL ALSO BE ACTIVE WITH THE FOCUS OVER CENTRAL AND WESTERN NM. A STRENGTHENING LEE TROUGH OVER THE EASTERN PLAINS WILL ALLOW FOR SOME BREEZY CONDITIONS BY LATE DAY...HOWEVER MIN RH VALUES WILL AVERAGE 20 TO 25 PCT. THE UPPER HIGH CURRENTLY CENTERED OVER TEXAS WILL SHIFT BACK TO THE WEST OVER THE WEEKEND AND TREND TEMPS BACK UP SEVERAL DAYS AND DECREASE THE OVERALL COVERAGE OF HEAVY STORM ACTIVITY INTO WESTERN NM. WEAKER WINDS ALOFT WILL ALSO FAVOR ONLY GOOD TO FAIR VENT RATES FOR CENTRAL AND WESTERN NM. EXTENDED GUIDANCE HAS NOT BEEN VERY CONSISTENT...BUT LATEST TRENDS ARE FOR THE UPPER HIGH TO SHIFT BACK TO THE EAST. THIS WILL ALLOW FOR ANOTHER SLIGHT COOL DOWN AND AN INCREASE IN SHOWER AND STORM COVERAGE FARTHER EAST. && .AVIATION... 18Z TAF CYCLE -TSRA ALREADY DEVELOPING OVER SOUTH CENTRAL MTS FROM KSRR NORTH TO K4CR...OVER THE NE PLAINS WHERE A SURFACE FRONTAL BNDRY IS DRAPED OVER THE AREA...AND THE REMAINDER OF THE NORTHERN AND WESTERN HIGH TERRAIN. CONFIDENCE HIGH ENOUGH BASED ON SURFACE CONVERGENCE AND DEVELOPING CONVECTION OVER THE EASTERN PLAINS FOR A TEMPO AT KTCC AND KROW. THE LATEST SHORT-TERM MODEL GUIDANCE INDICATES A COMPLEX OF STORMS WILL DEVELOP OVER THE NE PLAINS BETWEEN KLVS AND KCAO THEN SHIFT SOUTH TOWARD KTCC AND KROW BY MID TO LATE DAY. CONFIDENCE NOT AS HIGH DURING THE DAY FOR KABQ AND KSAF DUE TO THICK MID/HIGH LEVEL CLOUD COVER LINGERING OVER THE RIO GRANDE VALLEY. KGUP AND KFMN WILL ALSO GET IN ON STORM ACTION BY MID TO LATE AFTERNOON BUT SURFACE DEWPOINTS ARE ONLY IN THE 30S/40S...SO GUSTY OUTFLOW WINDS WILL BE MORE OF A THREAT. OUTFLOWS FROM THE PLAINS ACTIVITY WILL SLIDE INTO THE RIO GRANDE VALLEY WITH EAST WINDS POSSIBLE. STORMS MAY END OF CONGEALING INTO CENTRAL NM AS OUTFLOW WINDS CONVERGE ON THE AREA. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 63 91 63 89 / 10 30 30 20 DULCE........................... 52 83 54 85 / 20 40 30 30 CUBA............................ 56 86 56 87 / 20 40 30 30 GALLUP.......................... 57 85 58 84 / 20 40 30 30 EL MORRO........................ 53 79 55 80 / 30 50 30 40 GRANTS.......................... 58 85 58 85 / 20 40 30 30 QUEMADO......................... 56 84 56 83 / 20 40 30 30 GLENWOOD........................ 61 88 61 88 / 20 30 30 20 CHAMA........................... 50 74 50 76 / 20 40 30 30 LOS ALAMOS...................... 61 83 60 84 / 20 40 30 30 PECOS........................... 58 80 57 81 / 30 40 30 30 CERRO/QUESTA.................... 55 80 56 81 / 20 40 30 30 RED RIVER....................... 47 70 48 74 / 30 50 50 40 ANGEL FIRE...................... 46 76 47 78 / 40 40 30 30 TAOS............................ 54 85 53 86 / 20 40 30 30 MORA............................ 54 80 54 81 / 30 50 30 30 ESPANOLA........................ 60 89 61 90 / 20 30 30 20 SANTA FE........................ 61 87 59 84 / 20 40 30 30 SANTA FE AIRPORT................ 62 89 61 88 / 20 30 30 20 ALBUQUERQUE FOOTHILLS........... 68 91 67 91 / 20 30 30 20 ALBUQUERQUE HEIGHTS............. 70 91 69 91 / 20 30 30 20 ALBUQUERQUE VALLEY.............. 69 94 67 94 / 20 30 30 20 ALBUQUERQUE WEST MESA........... 68 95 67 96 / 20 30 30 20 LOS LUNAS....................... 67 92 66 92 / 20 30 30 20 RIO RANCHO...................... 67 95 66 95 / 20 30 30 20 SOCORRO......................... 68 97 67 98 / 20 30 30 20 SANDIA PARK/CEDAR CREST......... 60 89 60 89 / 30 40 30 30 TIJERAS......................... 62 87 61 87 / 20 30 30 20 MORIARTY/ESTANCIA............... 61 88 60 87 / 20 30 30 20 CLINES CORNERS.................. 60 86 60 85 / 30 40 30 20 GRAN QUIVIRA.................... 61 87 61 87 / 20 30 30 20 CARRIZOZO....................... 65 91 64 92 / 20 20 20 10 RUIDOSO......................... 58 83 58 84 / 30 30 30 20 CAPULIN......................... 56 83 57 86 / 60 30 20 20 RATON........................... 58 88 58 90 / 60 30 30 20 SPRINGER........................ 58 89 59 91 / 60 30 30 10 LAS VEGAS....................... 57 85 58 87 / 60 40 30 20 CLAYTON......................... 64 95 67 97 / 60 20 20 20 ROY............................. 62 87 64 93 / 60 20 20 20 CONCHAS......................... 69 95 69 98 / 60 20 20 10 SANTA ROSA...................... 68 94 68 97 / 30 20 20 10 TUCUMCARI....................... 70 98 71 101 / 60 20 10 10 CLOVIS.......................... 67 95 67 97 / 20 10 10 5 PORTALES........................ 67 96 67 98 / 20 10 10 5 FORT SUMNER..................... 70 95 69 98 / 20 20 10 5 ROSWELL......................... 71 100 70 101 / 10 5 10 5 PICACHO......................... 64 92 63 93 / 20 20 20 5 ELK............................. 60 85 60 87 / 20 20 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, Jul 31, 2:25 PM MDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 225 PM MDT WED JUL 31 2013 NMZ501>540-012030- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 225 PM MDT WED JUL 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH 10 PM FOR NORTHEAST NEW MEXICO WHERE VERY LARGE HAIL TO THE SIZE OF TENNIS BALLS AND HIGH WINDS TO 60 MPH ARE POSSIBLE. THIS INCLUDES FROM THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS AND THE CENTRAL HIGHLANDS EAST TO THE TEXAS BORDER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... SHOWERS AND THUNDERSTORMS WILL LIKELY INCREASE FURTHER IN COVERAGE THURSDAY ACROSS MUCH OF WEST...NORTH AND CENTRAL NEW MEXICO. LOCALLY HEAVY RAINFALL WILL CREATE HIGH RUNOFF POTENTIAL AND PERHAPS EVEN THE RISK OF FLASH FLOODING IN THESE AREAS...ESPECIALLY IN THE HIGHER TERRAIN. WHILE COVERAGE OF STORMS MAY NOT BE QUIET AS EXTENSIVE FRIDAY THROUGH EARLY NEXT WEEK...THE POTENTIAL FOR LOCALIZED FLASH FLOODING WILL CONTINUE OVER AT LEAST THE WESTERN AND NORTHERN HALF OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 40
In the hours before
Special weather statement, Jul 31, 12:32 PM MDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1232 PM MDT WED JUL 31 2013 NMZ530-531-311900- HARDING COUNTY-UNION COUNTY- 1232 PM MDT WED JUL 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UNION AND EASTERN HARDING COUNTIES THROUGH 100 PM MDT... AT 1232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF HAYDEN...OR ABOUT 18 MILES NORTHWEST OF AMISTAD...MOVING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...HAYDEN. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3594 10322 3594 10355 3617 10351 3616 10329 TIME...MOT...LOC 1832Z 003DEG 3KT 3607 10340 34
Special weather statement, Jul 31, 1:21 PM MDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
121 PM MDT WED JUL 31 2013
NMZ534-311945-
QUAY COUNTY-
121 PM MDT WED JUL 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN QUAY COUNTY THROUGH 145
PM MDT...
AT 122 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF GLENRIO...OR ABOUT 21 MILES
SOUTH OF NARA VISA...MOVING EAST AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...GLENRIO.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.
&&
LAT...LON 3525 10327 3542 10322 3540 10303 3530 10303
3518 10303 3517 10304
TIME...MOT...LOC 1922Z 285DEG 3KT 3531 10314
34Special weather statement, Jul 31, 1:42 PM MDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
142 PM MDT WED JUL 31 2013
NMZ534-312015-
QUAY COUNTY-
142 PM MDT WED JUL 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN QUAY COUNTY THROUGH 215
PM MDT...
AT 143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF GLENRIO...OR ABOUT 21 MILES
SOUTH OF NARA VISA. THIS STORM WAS NEARLY STATIONARY.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
QUAY COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO.
&&
LAT...LON 3508 10305 3515 10328 3539 10332 3542 10303
3530 10303 3508 10303 3508 10304
TIME...MOT...LOC 1943Z 232DEG 1KT 3530 10315
34Special weather statement, Jul 31, 1:46 PM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 146 PM MDT WED JUL 31 2013 NMZ527-530-312015- RATON RIDGE/JOHNSON MESA-UNION COUNTY- 146 PM MDT WED JUL 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UNION COUNTY THROUGH 215 PM MDT... AT 146 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GRENVILLE...OR ABOUT 16 MILES SOUTHEAST OF DES MOINES...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...GRENVILLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO. && LAT...LON 3673 10323 3644 10364 3667 10381 3688 10349 TIME...MOT...LOC 1946Z 307DEG 13KT 3663 10359 34
Special weather statement, Jul 31, 2:33 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 233 PM MDT WED JUL 31 2013 NMZ527-530-312100- RATON RIDGE/JOHNSON MESA-UNION COUNTY- 233 PM MDT WED JUL 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION AND EASTERN COLFAX COUNTIES THROUGH 300 PM MDT... AT 233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF CAPULIN...OR ABOUT 12 MILES SOUTHWEST OF DES MOINES...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME EASTERN COLFAX AND EXTREME WESTERN UNION COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO. && LAT...LON 3667 10375 3646 10407 3671 10418 3678 10398 TIME...MOT...LOC 2033Z 331DEG 9KT 3665 10401 34
Special weather statement, Jul 31, 3:45 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 345 PM MDT WED JUL 31 2013 NMZ531-312215- HARDING COUNTY- 345 PM MDT WED JUL 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARDING COUNTY THROUGH 415 PM MDT... AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES EAST OF MOSQUERO. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL HARDING COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR NORTHEASTERN NEW MEXICO. && LAT...LON 3575 10376 3574 10357 3554 10348 3553 10378 TIME...MOT...LOC 2145Z 212DEG 2KT 3569 10368 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 12:15 PM MDT | Special Weather Statement | ABQ | Union | 30 min |
| Jul 31, 12:27 PM MDT | Special Weather Statement | ABQ | Union | 33 min |
| Jul 31, 12:28 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 62 min |
| Jul 31, 12:32 PM MDT | Special Weather Statement | ABQ | Harding | 28 min |
| Jul 31, 12:35 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 55 min |
| Jul 31, 12:38 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 67 min |
| Jul 31, 12:47 PM MDT | Flash Flood Warning | ABQ | Union | 118 min |
| Jul 31, 12:56 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 2 hr |
| Jul 31, 1:14 PM MDT | Flash Flood Warning | ABQ | Colfax, Union | 2 hr |
| Jul 31, 1:20 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 115 min |
| Jul 31, 1:21 PM MDT | Special Weather Statement | ABQ | Quay | 24 min |
| Jul 31, 1:30 PM MDT | Flash Flood Warning | ABQ | Harding, Union | 2 hr |
| Jul 31, 1:41 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 64 min |
| Jul 31, 1:42 PM MDT | Special Weather Statement | ABQ | Quay | 33 min |
| Jul 31, 1:46 PM MDT | Special Weather Statement | ABQ | Union | 29 min |
| Jul 31, 1:52 PM MDT | Areal Flood Advisory | ABQ | Quay | 113 min |
| Jul 31, 1:55 PM MDT | Areal Flood Advisory | ABQ | De Baca, Roosevelt | 2 hr |
| Jul 31, 2:06 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 54 min |
| Jul 31, 2:17 PM MDT | Areal Flood Advisory | ABQ | Union | 118 min |
| Jul 31, 2:23 PM MDT | Areal Flood Advisory | ABQ | Catron | 112 min |
| Jul 31, 2:33 PM MDT | Special Weather Statement | ABQ | Union | 27 min |
| Jul 31, 2:38 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 67 min |
| Jul 31, 2:42 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 63 min |
| Jul 31, 3:37 PM MDT | Areal Flood Advisory | ABQ | Curry, Roosevelt | 113 min |
| Jul 31, 3:43 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Harding, Quay, San Miguel | 2 hr |
| Jul 31, 3:45 PM MDT | Special Weather Statement | ABQ | Harding | 30 min |
| Jul 31, 3:50 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Union | 85 min |
| Jul 31, 4:28 PM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Roosevelt | 2 hr |
| Jul 31, 4:33 PM MDT | Special Weather Statement | ABQ | Harding | 27 min |
| Jul 31, 4:34 PM MDT | Special Weather Statement | ABQ | Quay | 26 min |
| Jul 31, 4:58 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Jul 31, 5:44 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, San Miguel | 2 hr |
| Jul 31, 5:48 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Quay | 117 min |
| Jul 31, 5:56 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.